Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 28, NWS Newport/Morehead City, NC

June 22, 2011Duplin County, Lenoir County, North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jun 22, 2011, 7:47 PM EDT for Duplin County, Lenoir County, North Carolina. It was in force for 58 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2011, 7:47 PM EDT (23:47 UTC)
Expired
Jun 22, 2011, 8:45 PM EDT
In force
58 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

Counties Duplin County, NC, Lenoir County, NC

What was reported inside it

TimeReportWhereRemark
Jun 22, 8:02 PM EDTTSTM WND DMGDeep Run, NCTREE LIMB DOWN ACROSS POWERLINES ON LIDDELL ROAD
Jun 22, 8:04 PM EDTTSTM WND DMGKinston, NCTREE DOWN ON HOUSE NEAR HWY 258. RELAYED FROM 911 CENTER
Jun 22, 8:07 PM EDTTSTM WND DMG4 Se Kinston, NCROOF BLOWN OFF SANDY BOTTOM CHURCH
Jun 22, 8:12 PM EDTTSTM WND DMG1 N Kinston, NCPOWERLINES DOWN ON HWY 58. RELAYED FROM 911 CENTER.
Jun 22, 8:16 PM EDTTSTM WND DMG3 Sw Kinston, NCTREES DOWN ON BRITISH ROAD. TIME ESTIMATED FROM RADAR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 11.8 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2011-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 59 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2011-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
59 J/kg
Mixed-layer CIN
-434 J/kg
Mixed-layer LCL
1952 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

292 
WUUS52 KMHX 222347
SVRMHX
NCC061-107-230045-
/O.NEW.KMHX.SV.W.0028.110622T2347Z-110623T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
747 PM EDT WED JUN 22 2011

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LENOIR COUNTY IN EASTERN NORTH CAROLINA
  NORTHEASTERN DUPLIN COUNTY IN EASTERN NORTH CAROLINA

* UNTIL 845 PM EDT

* AT 740 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER ALBERTSON...OR 14 MILES SOUTH OF LA
  GRANGE...MOVING NORTHEAST AT 30 MPH. QUARTER SIZED HAIL AND WINDS
  IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  WOODINGTON...FALLING CREEK...
  KINSTON...
  GRAINGERS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

THIS STORM IS PRODUCING LARGE HAIL CAPABLE OF BREAKING WINDOWS...
DAMAGING ROOFS AND DENTING VEHICLES. STAY INSIDE AWAY FROM WINDOWS
UNTIL THE STORM HAS PASSED.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY

&&

LAT...LON 3515 7786 3542 7752 3541 7749 3543 7748
      3537 7745 3535 7739 3533 7743 3530 7745
      3526 7742 3525 7743 3523 7747 3524 7752
      3516 7751 3512 7756 3502 7771 3501 7772
TIME...MOT...LOC 2347Z 228DEG 35KT 3514 7770

$$

11
1 follow-up statement
435 
WWUS52 KMHX 230010
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
810 PM EDT WED JUN 22 2011

NCC061-230020-
/O.CAN.KMHX.SV.W.0028.000000T0000Z-110623T0045Z/
DUPLIN NC-
810 PM EDT WED JUN 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DUPLIN COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING IS NO LONGER IN EFFECT. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 0 0...8 8 9...6 8 8 9...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN NEWPORT.

LAT...LON 3542 7752 3541 7749 3542 7748 3537 7745
      3535 7740 3533 7743 3530 7745 3525 7743
      3523 7747 3524 7752 3516 7751 3501 7772
      3504 7775 3512 7775 3515 7777 3518 7782
TIME...MOT...LOC 0010Z 222DEG 31KT 3528 7761

$$

NCC107-230045-
/O.CON.KMHX.SV.W.0028.000000T0000Z-110623T0045Z/
LENOIR NC-
810 PM EDT WED JUN 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR LENOIR COUNTY...

AT 803 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR FALLING
CREEK...OR NEAR KINSTON...MOVING NORTHEAST AT 25 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... 
GRAINGERS...
KINSTON...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.

LAT...LON 3542 7752 3541 7749 3542 7748 3537 7745
      3535 7740 3533 7743 3530 7745 3525 7743
      3523 7747 3524 7752 3516 7751 3501 7772
      3504 7775 3512 7775 3515 7777 3518 7782
TIME...MOT...LOC 0010Z 222DEG 31KT 3528 7761

$$

11

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:45 PM EDT, 4 hours 2 minutes earlier.

Area forecast discussion, Jun 22, 3:45 PM EDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
345 PM EDT WED JUN 22 2011

.SYNOPSIS...
HIGH PRESSURE WILL CONTINUE OFFSHORE THROUGH EARLY NEXT WEEK AS A
TROUGH OF LOW PRESSURE PERSISTS TO THE WEST.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
CONVECTIVE INITIATION HAS BEEN SLOW TO OCCUR THIS AFTERNOON BUT
BEGINNING TO SEE SOME CUMULUS BUILDUPS OVER DEEP INLAND COUNTIES.
UPPER FORCING WILL REMAIN WEAK BUT STRONG SFC HEATING SHUD
CONTINUE TO ENHANCE VERTICAL CLOUD EXTENT AND THE POSSIBILITY OF
ISOLD TO SCTD TSTMS ESP OVER INLAND AREAS DURING THE LATE AFTN.
WANING CONVECTION MOVES EAST TOWARD THE COAST WITH DIURNAL HEAT
LOSS THIS EVE. ANY OF THE DEEPER CONVECTION WILL BRING HEAVY
DOWNPOURS AND GUSTY WINDS THRU THE EARLY EVE.

SHUD BE A LULL IN CONVECTION OVRNGT GIVEN THE LACK OF TRIGGER AND
STABILIZING BNDRY LAYER. A MILD NIGHT AHEAD (L-M 70S INLAND/U 70S
COAST) AS SW FLOW ESTABLISHES OVER THE AREA WITH LOW LEVEL MIXING
PREVENTING WIDESPREAD DENSE FOG DEVELOPMENT.

SMOKE WILL CONTINUE TO BE A CONCERN ESPECIALLY NE OF THE PENDER
COUNTY FIRE TNGT. SMOKE WILL TEND TO SETTLE CLOSER TO THE GROUND
OVER A LARGER PORTION OF EASTERN NC AS THE NOCTURNAL INVERSION
SETS UP...PARTICULARLY EAST OF HIGHWAY 17 AND SOUTH OF HIGHWAY
70...BUT EVEN AREAS TO THE WEST AND NORTH MAY SEE DETERIORATION
OF VSBYS AND AIR QUALITY OVERNGT. WILL LIKELY CONTINUE THE SPECIAL
WEATHER STATEMENT (SPSMHX) INTO THE EVE AND MAY EVENTUALLY NEED A
A DENSE SMOKE ADVISORY OVERNGT. SEE LATEST AIR QUALITY ALERT
(AQAMHX) FOR DETAILS ON AIR QUALITY.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
A SLIGHTLY BETTER CHANCE FOR AFTN CONVECTION ON THURSDAY AS THE
UPPER RIDGE AXIS ALONG THE COAST PUSHES FARTHER OUT INTO THE
WESTERN ATLANTIC. HAVE SOLID 30-40% POPS FOR INLAND AREAS AS A WEAK
SHORT WAVE COMBINES WITH INLAND THERMAL TROF TO GENERATE STORMS.
HIGHS THURSDAY WILL AGAIN TOP OUT IN THE LOWER TO MID 90S WITH
HEAT INDICES AGAIN AROUND 100F.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
AS OF 3 PM WED...EXPECT INLAND TROUGHING TO CONTINUE WITH SFC HIGH
PRESSURE OFFSHORE INTO FRI. SCT AFTERNOON/EVENING CONVECTION
LIKELY THROUGH THE PERIOD. ISOLATED STRONG/TSTMS WILL BE POSSIBLE
PRIMARILY FRI AFTERNOON/EVENING. BREEZY DAY EXPECTED FOR FRI AS
PGRADIENT TIGHTENS BTWN HIGH OFFSHORE AND APPROACHING FRONTAL
BOUNDARY. A FRONT WILL APPROACH EASTERN NC SAT...THEN STALL AND
LIKELY LIFT BACK NORTHWARD SUN/MON THEN STALL THROUGH THE DELMARVA
INTO THE MIDWEST THROUGH EARLY NEXT WEEK. THIS COMBINED WITH WEAK
IMPULSES ROTATING THROUGH THE UPPER LEVEL FLOW WILL LEAD TO SCT
POPS THROUGH THE PERIOD. TEMPS THROUGH THE PERIOD NEAR CLIMO WITH
HIGHS IN THE UPPER 80S TO LOWER 90S AND OVERNIGHT LOWS GENERALLY
LOW TO MID 70S.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
/SHORT TERM THROUGH THURSDAY/...
SMOKE WILL CONTINUE TO AFFECT EASTERNMOST TAF SITES WITH VARIABLE
VSBYS CONDITIONS OVRNGT DEPENDING ON THE AMOUNT OF SMOKE BLOWING
THRU THE AREA AT ANY ONE TIME. MVFR TO TEMPO IFR CONDITIONS
EXPECTED AT EWN/OAJ WITH POSSIBLE TEMPO MVFR VSBY AT ISO/PGV.

SMOKE MAY CONTINUE TO BE PROBLEMATIC THRU MUCH OF THU MORN BEFORE
LIFTING AND DISPERSING WITH INCREASED MIXING. MOSTLY VFR EXPECTED
BY THURSDAY AFTN OUTSIDE ANY SCT CONVECTION.

/LONG TERM THURSDAY NIGHT THROUGH SUNDAY/...
AS OF 3 PM WED...EXPECT MAINLY VFR CONDITIONS THURSDAY NIGHT THROUGH
MONDAY. A WEAK COLD FRONT WILL APPROACH EASTERN NC SAT THEN LIFT
NORTHWARD SUN INTO EARLY NEXT WEEK. SCT CONVECTION LIKELY THROUGH
THE PERIOD...GENERALLY AFTERNOON/EVENING IN WHICH CIGS/VSBYS MAY
BE REDUCED TO MVFR/IFR. PREDOMINATE S/SW WINDS THROUGH THE PERIOD.

&&

.MARINE...
/SHORT TERM TODAY AND TONIGHT/...
SW WINDS GRADUALLY INCREASE THRU THIS EVE AS PRES GRADIENT
TIGHTENS ALONG THE COAST. HAVE PUSHED BACK THE ONSET OF MARGINAL
SCA CONDITIONS SOUTH OF OREGON INLET UNTIL AFTER MIDNIGHT GIVEN
THE LATER MODEL TRENDS FOR BUILDING SEAS. MODERATE TO OCCASIONAL
STRONG SW WINDS AND SEAS UP TO 6 FT WILL CONT OVER SOUTHERN AND
CENTRAL WATERS THRU THURSDAY.

/LONG TERM THURSDAY THROUGH SUNDAY/...
AS OF 3 PM WED...CHALLENGING MARINE FORECAST THROUGH SAT NIGHT.
PRESSURE GRADIENT WILL TIGHTEN THU NIGHT INTO FRI BTWN HIGH
PRESSURE OFFSHORE AND APPROACHING FRONTAL BOUNDARY. SW WINDS WILL
INCREASE TO 15-25KT WITH SEAS LIKELY BUILDING TO 5-7FT. HAVE
EXTENDED SCA SOUTH OF OREGON INLET THROUGH 12Z FRI FOR MAINLY
SEAS. WAVEWATCH CONTINUES TO HOLD ONTO 6-7FT SEAS THROUGH SAT
AFTERNOON...BUT HAVE HELD OFF ON EXTENDING AT THIS TIME DUE TO
UNCERTAINTY. SCA MIGHT BE NEEDED FOR PAMLICO SOUND AS WELL. WINDS
WILL LIKELY DECREASE SLIGHTLY FOR FRI MORNING THEN SURGE AGAIN FRI
NIGHT TO 15-25KT WITH SCA CONDITIONS POSSIBLY CONTINUING...BUT
AGAIN HAVE HELD OFF EXTENDING SCA AT THIS TIME. EXPECT WINDS TO
AGAIN GRADUALLY DIMINISH SAT THROUGH EARLY NEXT WEEK...PREDOMINATELY
S/SW 10-20KT AND SEAS 2-4FT.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 2 AM THURSDAY TO 8 AM EDT FRIDAY FOR
     AMZ152-154-156-158.

&&

SYNOPSIS...BTC
NEAR TERM...BTC
SHORT TERM...BTC
LONG TERM...CQD
AVIATION...BTC/CQD
MARINE...BTC/CQD
Hazardous weather outlook, Jun 22, 3:58 PM EDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
358 PM EDT WED JUN 22 2011

NCZ045-104-231600-
WASHINGTON-OUTER BANKS HYDE-
358 PM EDT WED JUN 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HOT TEMPERATURE AND HIGH HUMIDITIES WILL RESULT IN HEAT INDEX
VALUES REACHING 100 TO 104 THIS AFTERNOON...MAINLY OVER THE
NORTHERN OUTER BANKS AND INLAND AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HEAT INDEX VALUES WILL AGAIN REACH AROUND 100 THURSDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ046-047-080-081-231600-
TYRRELL-MAINLAND DARE-BEAUFORT-MAINLAND HYDE-
358 PM EDT WED JUN 22 2011

...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

HOT TEMPERATURE AND HIGH HUMIDITIES WILL RESULT IN HEAT INDEX
VALUES REACHING 100 TO 104 THIS AFTERNOON...MAINLY OVER THE
NORTHERN OUTER BANKS AND INLAND AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

HEAT INDEX VALUES WILL AGAIN REACH AROUND 100 THURSDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ103-231600-
OUTER BANKS DARE-
358 PM EDT WED JUN 22 2011

...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT THURSDAY...
...MODERATE RIP CURRENT RISK IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING FROM CAPE HATTERAS TO HATTERAS INLET...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

HOT TEMPERATURE AND HIGH HUMIDITIES WILL RESULT IN HEAT INDEX
VALUES REACHING 100 TO 104 THIS AFTERNOON...MAINLY OVER THE
NORTHERN OUTER BANKS AND INLAND AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.
   MODERATE RIP CURRENT RISK.

HEAT INDEX VALUES WILL AGAIN REACH AROUND 100 THURSDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ044-079-090-091-231600-
PITT-GREENE-DUPLIN-LENOIR-
358 PM EDT WED JUN 22 2011

...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

HOT TEMPERATURE AND HIGH HUMIDITIES WILL RESULT IN HEAT INDEX
VALUES REACHING 100 TO 104 THIS AFTERNOON. WIDELY SCATTERED
THUNDERSTORMS THIS AFTERNOON AND EVENING COULD PRODUCE STRONG
WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

HEAT INDEX VALUES WILL AGAIN REACH AROUND 100 THURSDAY AFTERNOON.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ029-231600-
MARTIN-
358 PM EDT WED JUN 22 2011

...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

HOT TEMPERATURE AND HIGH HUMIDITIES WILL RESULT IN HEAT INDEX
VALUES REACHING 100 TO 104 THIS AFTERNOON. WIDELY SCATTERED
THUNDERSTORMS THIS AFTERNOON AND EVENING COULD PRODUCE STRONG
WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

HEAT INDEX VALUES WILL AGAIN REACH AROUND 100 THURSDAY AFTERNOON.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ092>095-231600-
JONES-CRAVEN-PAMLICO-CARTERET-
358 PM EDT WED JUN 22 2011

...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

HOT TEMPERATURE AND HIGH HUMIDITIES WILL RESULT IN HEAT INDEX
VALUES REACHING 100 TO 104 THIS AFTERNOON. SMOKE FROM A WILDFIRE
IN PENDER COUNTY MAY REDUCE VISIBILITIES OVER THE
AREA...ESPECIALLY THIS MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

HEAT INDEX VALUES WILL AGAIN REACH AROUND 100 THURSDAY AFTERNOON.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ098-231600-
ONSLOW-
358 PM EDT WED JUN 22 2011

...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

DENSE SMOKE FROM A WILDFIRE IN PENDER COUNTY WILL REDUCE
VISIBILITIES SIGNIFICANTLY THIS MORNING...MAINLY OVER THE SOUTHERN
PART OF THE COUNTY. HOT TEMPERATURE AND HIGH HUMIDITIES WILL
RESULT IN HEAT INDEX VALUES REACHING 100 TO 104 THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

HEAT INDEX VALUES WILL AGAIN REACH AROUND 100 THURSDAY AFTERNOON.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 22, 6:37 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
637 PM EDT WED JUN 22 2011

NCZ092-093-222330-
CRAVEN-JONES-
637 PM EDT WED JUN 22 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS JONES AND CRAVEN COUNTIES
THROUGH 730 PM EDT...

AT 637 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
WEST OF PHILLIPS CROSSROADS...OR ABOUT 12 MILES SOUTH OF KINSTON...
MOVING NORTHEAST AT 25 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...WYSE FORK...DOVER...
COVE CITY...FORT BARNWELL...HONOLULU...AND...RIVERSIDE.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

HAZARDS INCLUDE...
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.

HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3516 7751 3524 7752 3523 7747 3525 7743
      3530 7745 3533 7743 3534 7740 3533 7735
      3538 7729 3535 7725 3536 7724 3539 7724
      3542 7719 3533 7703 3500 7751 3508 7760
TIME...MOT...LOC 2237Z 225DEG 20KT 3513 7751

11
Local storm report, Jun 22, 7:16 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
716 PM EDT WED JUN 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             MAGNOLIA                34.90N  78.06W
06/22/2011  E0.75 INCH       DUPLIN             NC   PUBLIC

&&

EVENT NUMBER MHX1100289

JSCHULZ
Local storm report, Jun 22, 7:30 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
730 PM EDT WED JUN 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0729 PM     TSTM WND DMG     KENANSVILLE             34.96N  77.97W
06/22/2011                   DUPLIN             NC   PUBLIC

            TREES AND POWERLINES DOWN. RELAYED FROM 911 CENTER.

&&

EVENT NUMBER MHX1100290

JSCHULZ
Local storm report, Jun 22, 7:44 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
744 PM EDT WED JUN 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND DMG     MAGNOLIA                34.90N  78.06W
06/22/2011                   DUPLIN             NC   TRAINED SPOTTER

            TREE DOWN ON BLIND BRIDGE ROAD. TIME ESTIMATED FROM
            RADAR

&&

EVENT NUMBER MHX1100291

JSCHULZ

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 11:20 PM EDTSpecial Weather StatementMHXDuplin25 min
Jun 22, 3:40 AM EDTSmall Craft AdvisoryMHX4 days
Jun 22, 3:51 AM EDTDense Smoke AdvisoryMHX5 hr
Jun 22, 6:37 PM EDTSpecial Weather StatementMHXJones53 min
Jun 22, 6:39 PM EDTSevere Thunderstorm WarningMHXDuplin36 min
Jun 22, 7:13 PM EDTSevere Thunderstorm WarningMHXDuplin47 min
Jun 22, 7:58 PM EDTSpecial Weather StatementMHXDuplin47 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.